KEITH G. TOLMAN, M.D.; SAMUEL HAMMAR, M.D.; JOSEPH J. SANNELLA, M.D.
A patient with chronic constipation developed liver injury and leukopenia following the ingestion of Doxidan®, a combination drug consisting of danthron and dioctyl calcium sulfosuccinate. Evidence is presented that dioctyl calcium sulfosuccinate may have potentiated the toxicity. The liver injury was associated with deposition of IgE in the Kupffer cells. The mechanism of toxicity remains unclear.
KEITH G. TOLMAN, SAMUEL HAMMAR, JOSEPH J. SANNELLA. Possible Hepatotoxicity of Doxidan®. Ann Intern Med. 1976;84:290–292. doi: 10.7326/0003-4819-84-3-290
Download citation file:
Published: Ann Intern Med. 1976;84(3):290-292.
Emergency Medicine, Gastroenterology/Hepatology, Liver Disease.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use